Alert archive / Arizona / Special Weather Statements in 2011
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 4, 2011, 3:28 PM MST for Pima County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 3:28 PM MST (22:28 UTC)
- Expired
- Aug 4, 2011, 4:00 PM MST
- In force
- 32 min
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS85 KTWC 042228 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 328 PM MST THU AUG 4 2011 AZZ502-504-042300- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 328 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN SILVER BELL AND THREE POINTS. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN WHICH WILL ENTER SMALL WASHES FEEDING BLANCO WASH. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL PIMA COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3212 11124 3206 11145 3235 11151 3242 11134 TIME...MOT...LOC 2227Z 305DEG 2KT 3227 11142 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:45 PM MST, 43 minutes earlier.
Area forecast discussion, Aug 4, 2:45 PM MST, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 245 PM MST THU AUG 4 2011 .SYNOPSIS...THE WEATHER PATTERN WILL CONTINUE TO PROVIDE SOUTHEAST ARIZONA WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS. && .DISCUSSION...CONVECTIVE ACTIVITY GOING ACCORDING TO PLAN WITH BULK OF ACTION OCCURRING WEST AND SOUTH OF TUCSON AND UP IN THE WHITES AS OF 230 PM. THE STORMS HAVE BEEN VERY PULSY WITH A FEW STORMS BEING WET MICROBURSTS WITH PW VALUES OUT WEST AND DOWN BY NOGALES UP AROUND 1.50". LATEST RUN OF THE RUC MODEL INDICATES THAT ACTIVITY WILL SLOWLY PUSH TO THE NORTHEAST FOR THE REST OF THE AFTERNOON AN INTO THE EVENING HOURS. HAVE ADJUSTED THE FORECAST TO SHOW BEST AREAL COVERAGE OF STORMS WILL BE FROM TUCSON WEST AND SOUTH. THE FAR EAST MAY NOT SEE MUCH ACTIVITY...THUS POPS WILL BE LOWER THERE. FOCUS FOR THUNDERSTORMS FRIDAY WILL SHIFT TO EASTERN HALF OF FORECAST AREA AS DRIER AIR PUSHES INTO THE WESTERN SECTIONS. HIGHS WILL REMAIN WARM TO HOT...WITH VALUES RUNNING 3-5 DEGREES ABOVE NORMAL. THE WEEKEND WILL SEE A BATTLE TO SEE WHAT WINS OUT...DRY AIR PUSH FROM THE WEST...OR DOES ENOUGH MOISTURE REMAIN FOR ISOLATED TO LOW SCATTERED COVERAGE. WILL KEEP HIGHEST POPS ACROSS EASTERN HALF OF FORECAST AREA. HIGHS WILL REMAIN WARM TO HOT...WITH VALUES RUNNING 3-5 DEGREES ABOVE NORMAL. NEXT WEEK...LOW GRADE MONSOON FORECAST WITH NOTHING TO HANG HAT ON THAT WILL SHOW AND UPTICK IN ACTIVITY. && .AVIATION...ISOLD/SCT TSRA/SHRA THRU 06Z FRIDAY...WITH BEST AREAL COVERAGE BEING FROM TUCSON WEST AND SOUTH. MVFR CIGS/VSBYS AND WIND GUSTS TO NEAR 35 KTS ASSOCIATED WITH THE STRONGER TSRA. PRECIP TO DECREASE IN COVERAGE 06Z-12Z FRIDAY. SURFACE WIND MAINLY LESS THAN 10 KTS INTO FRIDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE MIDDLE OF NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR EXCEPT STRONG AND GUSTY WIND WILL PREVAIL NEAR THUNDERSTORMS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 4, 9:09 AM MST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 909 AM MST THU AUG 4 2011 AZZ501>515-050600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 909 AM MST THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN FROM STRONGER STORMS MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH WEDNESDAY. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS. MODERATE RAIN FROM STRONGER STORMS MAY RESULT IN FLASH FLOODING NEAR AND DOWNSTREAM OF THE WILDFIRE BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 4, 1:19 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 119 PM MST THU AUG 4 2011 AZZ503-515-042045- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 119 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 145 PM MST... AT 115 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN THE EAST SLOPES OF THE BABOQUIVARI MOUNTAINS AND STATE HIGHWAY 286...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3187 11130 3156 11147 3159 11164 3197 11155 TIME...MOT...LOC 2019Z 302DEG 6KT 3186 11154 KD
Special weather statement, Aug 4, 2:23 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 223 PM MST THU AUG 4 2011 AZZ502-515-042145- BABOQUIVARI MOUNTAINS INCLUDING KITT PEAK AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 223 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIMA COUNTY UNTIL 245 PM MST... AT 218 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES SOUTH OF SELLS. THIS STORM WAS NEARLY STATIONARY. OTHER STRONG SLOW MOVING STORMS WERE NEAR SAN ISIDRO. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN WHICH MAY LEAD TO PONDING OF WATER IN LOW SPOTS. AREAS AFFECTED BY THIS STORM INCLUDE...SELLS...VAMORI...COWLIC... FRESNAL CANYON...SAN ISIDRO...AND COMOBABI. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3155 11175 3169 11219 3212 11186 3202 11153 TIME...MOT...LOC 2121Z 168DEG 5KT 3167 11195 KD
Local storm report, Aug 4, 2:43 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
243 PM MST THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST 6 NE NOGALES 31.43N 110.86W
08/04/2011 M71 MPH SANTA CRUZ AZ ASOS
&&
EVENT NUMBER TWC1100067
KDSpecial weather statement, Aug 4, 3:14 PM MST, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 314 PM MST THU AUG 4 2011 AZZ503-513-042245- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- 314 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL 345 PM MST... AT 306 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF NOGALES...MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE INTERSTATE 19 NEAR RIO RICO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3135 11102 3159 11106 3164 11084 3138 11081 TIME...MOT...LOC 2214Z 087DEG 6KT 3147 11092 KD
Special weather statement, Aug 4, 3:28 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 328 PM MST THU AUG 4 2011 AZZ502-504-042300- TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 328 PM MST THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 400 PM MST... AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING TWO STRONG THUNDERSTORMS BETWEEN SILVER BELL AND THREE POINTS. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN WHICH WILL ENTER SMALL WASHES FEEDING BLANCO WASH. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL PIMA COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3212 11124 3206 11145 3235 11151 3242 11134 TIME...MOT...LOC 2227Z 305DEG 2KT 3227 11142 KD
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:17 PM MST | Areal Flood Advisory | TWC | Cochise | 91 min |
| Aug 4, 1:19 PM MST | Special Weather Statement | TWC | Pima | 26 min |
| Aug 4, 2:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 56 min |
| Aug 4, 2:23 PM MST | Special Weather Statement | TWC | Pima | 22 min |
| Aug 4, 2:41 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 94 min |
| Aug 4, 2:48 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 87 min |
| Aug 4, 3:04 PM MST | Areal Flood Advisory | TWC | Pima | 86 min |
| Aug 4, 3:14 PM MST | Special Weather Statement | TWC | Santa Cruz | 31 min |
| Aug 4, 4:05 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
Nearby
Special Weather Statements in Arizona, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.